Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 1, 2017, 2:15 AM CST for Saint Louis County, City of Saint Louis, Missouri; Madison County, Monroe County, Saint Clair County, Illinois. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 2:15 AM CST (08:15 UTC)
- Expired
- Mar 1, 2017, 2:49 AM CST
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Madison County, IL, Monroe County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 71 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 2:22 AM CST | TSTM WND GST 58 | Scott Afb, IL | |
| Mar 1, 2:44 AM CST | TSTM WND GST 65 | Mascoutah, IL | MULTIPLE TREES AND POWER LINES DOWN ACROSS THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 9:04 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.7
The text
As transmitted.
465
WUUS53 KLSX 010815
SVRLSX
ILC119-133-163-MOC189-510-010900-
/O.NEW.KLSX.SV.W.0026.170301T0815Z-170301T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
215 AM CST WED MAR 1 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Monroe County in southwestern Illinois...
Southeastern Madison County in southwestern Illinois...
St. Clair County in southwestern Illinois...
Southern St. Louis City in east central Missouri...
South central St. Louis County in east central Missouri...
* Until 300 AM CST.
* At 214 AM CST, a severe thunderstorm was located over East
Carondelet, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Louis, Belleville, O'Fallon, East St. Louis, Collinsville,
Arnold, Fairview Heights, Cahokia, Swansea, Shiloh, Highland, Troy,
Columbia, Maryville, Mascoutah, Pontoon Beach, Centreville,
Lebanon, Freeburg and Caseyville.
This includes Interstate 64 in Illinois between exits 9 and 27.
This also includes Scott Joplin Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 400 AM CST for south central
and southwestern Illinois...and east central Missouri.
LAT...LON 3865 8970 3865 8971 3847 8972 3838 9035
3863 9030 3878 8968
TIME...MOT...LOC 0814Z 257DEG 48KT 3853 9022
HAIL...<.75IN
WIND...60MPH
$$
Tilly3 follow-up statements
422
WWUS53 KLSX 010829
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
229 AM CST WED MAR 1 2017
MOC189-510-010839-
/O.CAN.KLSX.SV.W.0026.000000T0000Z-170301T0900Z/
St. Louis City MO-St. Louis MO-
229 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ST. LOUIS COUNTY
AND SOUTHERN ST. LOUIS CITY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for south central
and southwestern Illinois.
LAT...LON 3838 9032 3855 9020 3867 9015 3878 8968
3865 8970 3865 8971 3847 8972
TIME...MOT...LOC 0829Z 256DEG 53KT 3859 8991
$$
ILC119-133-163-010900-
/O.CON.KLSX.SV.W.0026.000000T0000Z-170301T0900Z/
Monroe IL-Madison IL-St. Clair IL-
229 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR NORTHWESTERN MONROE...SOUTHEASTERN MADISON AND NORTHERN ST. CLAIR
COUNTIES IN SOUTHWESTERN ILLINOIS...
At 229 AM CST, a severe thunderstorm was located over O'Fallon,
moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Belleville, O'Fallon, East St. Louis, Collinsville, Fairview Heights,
Cahokia, Swansea, Shiloh, Highland, Troy, Columbia, Maryville,
Mascoutah, Pontoon Beach, Centreville, Lebanon, Freeburg, Caseyville,
Washington Park and Dupo.
This includes Interstate 64 in Illinois between exits 9 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 400 AM CST for south central
and southwestern Illinois.
LAT...LON 3838 9032 3855 9020 3867 9015 3878 8968
3865 8970 3865 8971 3847 8972
TIME...MOT...LOC 0829Z 256DEG 53KT 3859 8991
HAIL...<.75IN
WIND...60MPH
$$
Tilly970
WWUS53 KLSX 010843
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
243 AM CST WED MAR 1 2017
ILC119-133-010853-
/O.CAN.KLSX.SV.W.0026.000000T0000Z-170301T0900Z/
Monroe IL-Madison IL-
243 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE AND
SOUTHEASTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 400 AM CST for southwestern
Illinois.
LAT...LON 3842 9006 3865 8991 3865 8971 3847 8972
TIME...MOT...LOC 0843Z 256DEG 45KT 3851 8967
$$
ILC163-010900-
/O.CON.KLSX.SV.W.0026.000000T0000Z-170301T0900Z/
St. Clair IL-
243 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR NORTHEASTERN ST. CLAIR COUNTY...
At 243 AM CST, a severe thunderstorm was located over New Memphis,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Belleville, O'Fallon, Swansea, Shiloh, Mascoutah, Lebanon, Freeburg,
New Baden, Scott AFB and Summerfield.
This includes Interstate 64 in Illinois between exits 14 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 400 AM CST for southwestern
Illinois.
LAT...LON 3842 9006 3865 8991 3865 8971 3847 8972
TIME...MOT...LOC 0843Z 256DEG 45KT 3851 8967
HAIL...<.75IN
WIND...60MPH
$$
Tilly720
WWUS53 KLSX 010849
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
249 AM CST WED MAR 1 2017
ILC163-010858-
/O.CAN.KLSX.SV.W.0026.000000T0000Z-170301T0900Z/
St. Clair IL-
249 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds up to
45 mph are still possible with these thunderstorm.
A tornado watch remains in effect until 400 AM CST for southwestern
Illinois.
LAT...LON 3842 9006 3865 8991 3865 8971 3847 8972
TIME...MOT...LOC 0847Z 257DEG 48KT 3853 8957
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 11:55 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 28, 11:55 PM CST, 2 hours 20 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1155 PM CST Tue Feb 28 2017 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 301 PM CST Tue Feb 28 2017 Cold front extends from a surface low over southeastern IA southwest into the OK Panhandle. A wind advisory is in effect across parts of northeast and central MO and west central IL where very strong wind gusts were occurring due to a tight surface pressure gradient and momentum transfer to the surface underneath a strong southwest low level jet. Tornado watches have been issued for our forecast area for the rest of the afternoon into the early evening hours. Sufficient wind shear/instability exists for scattered supercells in the warm sector capable of large hail, damaging winds and isolated tornadoes late this afternoon and early this evening. As an upper level trough over the Plains approaches, the cold front will drop southeastward through our forecast area tonight. A greater coverage of storms is expected along this front with the potential for more severe storms late this evening and into the overnight hours. The primary threat with this second round of storms will be damaging winds. The threat of severe storms should end by early Wednesday morning with lingering showers and a few storms across southeast MO and southwest IL until late morning. Colder temperatures can be expected tonight across northeast MO due to cold air advection behind the cold front, then colder conditions for the entire area on Wednesday with only a small diurnal rise in temperatures expected. The sky should gradually clear out from southwest to northeast late Tuesday morning and afternoon as a surface ridge builds southeastward into our area behind the cold front, and as the upper level trough begins to shift northeast of our area. GKS .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 301 PM CST Tue Feb 28 2017 (Wednesday night - Next Monday night) High pressure over the area begins to push east Wednesday night into early Thursday morning ahead an approaching short wave trough. The short wave trough will swing through NE MO/WC IL but will likely be a dry passage. The dry weather will persist till late Sunday night into Monday as another frontal boundary passes through the region providing chances of showers and thunderstorms. The front departs the area on Monday night and high pressure slides into the region from the Northern Plains. Temperatures will return to seasonal values on Thursday and Friday, then once again go above seasonal norms for the reminder of the forecast period. Kelly && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1150 PM CST Tue Feb 28 2017 Cold front moving southeast through taf sites, already south of UIN as of 05z. Showers and storms to persist through about 11z Wednesday before coming to an end. Otherwise, VFR cigs to briefly dip down to MVFR behind frontal boundary, then bounce back up to VFR by mid to late morning. Other main issue will be the winds. Winds to veer to the west to northwest behind boundary and become gusty. Winds will diminish by sunset Wednesday evening. SPECIFICS FOR KSTL: Cold front moving southeast through region. Showers and storms to persist through about 11z Wednesday before coming to an end. Otherwise, VFR cigs to briefly dip down to MVFR behind frontal boundary, then bounce back up to VFR by 16z Wednesday. Other main issue will be the winds. Winds to veer to the west to northwest behind boundary and become gusty, before diminishing by 03z Thursday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 28, 3:33 PM CST, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 333 PM CST Tue Feb 28 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 333 PM CST Tue Feb 28 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are likely across the region. The greatest risk is across southeast and east-central Missouri northeastward into southwest and central Illinois. Severe weather threats include very large hail, damaging winds, and tornadoes. Several strong, long track tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a heightened fire danger for much of the area north of Interstate 70 on Thursday afternoon due to low relative humidity values, dry fuels, and gusty westerly winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and tonight. TES
In the hours before
Local storm report, Mar 1, 1:07 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
107 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HAIL 4 SSW GASCONADE 38.62N 91.59W
03/01/2017 E0.70 INCH GASCONADE MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700193
GOSSELINLocal storm report, Mar 1, 1:30 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
130 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 AM HAIL HAZELWOOD 38.78N 90.36W
03/01/2017 E0.25 INCH ST. LOUIS MO AMATEUR RADIO
&&
EVENT NUMBER LSX1700194
GOSSELINSpecial weather statement, Mar 1, 1:43 AM CST, 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
143 AM CST WED MAR 1 2017
MOZ059-062-072-073-010830-
Gasconade MO-Washington MO-Franklin MO-Crawford MO-
143 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...WESTERN WASHINGTON...
SOUTHERN FRANKLIN AND SOUTHEASTERN GASCONADE COUNTIES UNTIL 230 AM
CST...
At 143 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Beaufort to 6 miles southeast of Rolla.
Movement was east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Union, Sullivan, St. Clair, Cuba, Steelville, Bourbon, Anthonies
Mill, Parkway, Leasburg, Miramiguoa Park, Cherryville, Richwoods,
Beaufort, Lonedell, Leslie, St. Cloud, Stanton, Robertsville, Latty
and Shirley.
This includes Interstate 44 in Missouri between exits 203 and 242.
This also includes Onondaga Cave State Park and Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A tornado watch remains in effect until 400 AM CST for east central
Missouri.
LAT...LON 3779 9153 3813 9153 3844 9124 3842 9074
3811 9080 3778 9089
TIME...MOT...LOC 0743Z 271DEG 44KT 3838 9121 3790 9166
GlassLocal storm report, Mar 1, 1:53 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM HAIL VILLA RIDGE 38.47N 90.88W
03/01/2017 E0.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700195
BRITTSpecial weather statement, Mar 1, 1:56 AM CST, 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
156 AM CST WED MAR 1 2017
MOZ063-064-010830-
St. Louis MO-St. Louis City MO-
156 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY AND ST.
LOUIS CITY UNTIL 230 AM CST...
At 155 AM CST, Doppler radar was tracking a strong thunderstorm over
Des Peres, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
St. Louis, Chesterfield, University City, Ballwin, Kirkwood, Maryland
Heights, Webster Groves, Ferguson, Manchester, Creve Coeur, Overland,
Clayton, Cahokia, Jennings, St. Ann, Crestwood, Bellefontaine
Neighbors, Town and Country, Ellisville and Berkeley.
This includes Interstate 44 in Missouri between exits 272 and 277.
This also includes Scott Joplin Historic Site.
A tornado watch remains in effect until 400 AM CST for southwestern
Illinois...and east central Missouri.
LAT...LON 3877 9017 3875 9018 3872 9021 3871 9021
3866 9018 3863 9018 3859 9019 3857 9023
3853 9025 3850 9040 3850 9054 3865 9060
3883 9013 3881 9012
TIME...MOT...LOC 0755Z 249DEG 38KT 3861 9045
TillyLocal storm report, Mar 1, 2:01 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM TSTM WND GST 1 NNE SULLIVAN 38.23N 91.16W
03/01/2017 M51 MPH FRANKLIN MO AWOS
&&
EVENT NUMBER LSX1700196
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:14 PM CST | Tornado Warning | LSX | Reynolds | 30 min |
| Feb 28, 6:16 PM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 44 min |
| Feb 28, 6:56 PM CST | Tornado Warning | LSX | Iron, Madison, Reynolds, Saint Francois | 34 min |
| Feb 28, 6:59 PM CST | Severe Thunderstorm Warning | LSX | Iron, Madison, Sainte Genevieve, Saint Francois | 46 min |
| Feb 28, 7:30 PM CST | Tornado Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 19 min |
| Feb 28, 7:34 PM CST | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 17 min |
| Feb 28, 7:57 PM CST | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 48 min |
| Feb 28, 8:29 PM CST | Severe Thunderstorm Warning | LSX | Marion, Ralls | 33 min |
| Feb 28, 8:37 PM CST | Tornado Warning | LSX | Marion, Ralls | 27 min |
| Feb 28, 9:19 PM CST | Severe Thunderstorm Warning | LSX | Madison | 17 min |
| Feb 28, 9:23 PM CST | Tornado Warning | LSX | Madison | 11 min |
| Feb 28, 11:04 PM CST | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 41 min |
| Mar 1, 1:43 AM CST | Special Weather Statement | LSX | Crawford, Franklin, Washington | 47 min |
| Mar 1, 1:56 AM CST | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 34 min |
| Mar 1, 2:17 AM CST | Special Weather Statement | LSX | Iron, Sainte Genevieve, Saint Francois, Washington | 43 min |
| Mar 1, 3:11 AM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 36 min |
| Mar 1, 3:37 AM CST | Special Weather Statement | LSX | Madison | 23 min |
| Feb 28, 6:14 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 46 min |
| Feb 28, 6:22 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 23 min |
| Feb 28, 6:57 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 48 min |
| Feb 28, 8:08 PM CST | Tornado Warning | LSX | Randolph | 14 min |
| Feb 28, 9:07 PM CST | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 38 min |
| Feb 28, 9:23 PM CST | Tornado Warning | LSX | Brown, Pike | 22 min |
| Mar 1, 2:39 AM CST | Severe Thunderstorm Warning | LSX | Clinton, Washington | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.